Anti pyretic as the name indicates are the drugs which are effective against fever.
Questions and answers on "Antipyretic"
My son age 8. Has been sick sor4 1/2 days and he started vomiting and Diarrhea the 2 day. Low grade fever off and on. Went to the doctor on Friday was dehydrated the ER nurses could not get a IV going after three tries so they give him Zofran and then sent us home. My son is now complaining with stomach pain and refuses to eat or drink. Also, feeling hot flushed at all times. Still having severe Diarrhea and no vomitting. Stomach mostly hurts when touched.What could be going on with him? Please help. Thanks Brandi
Thank you for your query,
Your child seems to have acute gastroenteritis.
Maintain his hydration by giving sips of oral rehydration solutions.
Monitor his hydration by his activity, urine output, and skin turgor.
Stomach pain is due to gastritis. You can give one antacid like child...
My 187 month old daughter started having red bumps around her mouth earlier last week. I assumed it was possibly from milk or sweat. She ran a fever Thursday night of 101.4. After some med. it dropped to 99.5 and then she has not had a fever since. She woke up today with red bumps all over her back and face and feet . What could this be? Should I go ahead and see the ped. today?
Definitely, you take her to consult paediatrician or dermatologist.
Fever with rash might be due to some viral infection.
Antipyretic ,antibiotics and antihistaminics may be given.
I have been sick for a week now. Started out with a sore throat leading with low grade fever body aches and sinus pressure and drainage. Few days later I lost my voice felt better but can t talk loud and I m coughing up dark green mucus and blowing out dark green mucus. Just wont this mucus gone and my voice back. I feel better just really hoarse and dark green mucus??? Help??
Hi, thanks for using healthcare magic
It is most likely a viral illness, even with the presence of green discharge.
You may want to consider using a mucolytic which would breakup the mucus, this can be combined with a oral beta agonist (opens the airways in the lungs) if the cough is persistent....
My age is 33 years. I am feeling sore throat, seems like a throat infection since yesterday. There is no cough, just dry and blockage feeling. My voice is not coming out clearly, just whispering. Please advise mild medicine as I do not take much medicines due to liver problem two year back, however now my liver is fine.
Thanks for the query.
Your symptoms are suggestive of viral or Bacterial infection. It is very common in this period of the year. It could be acquired due to contaminated food, water or others. A Viral infection is self limiting and would reduce within 5 days while for bacterial...
my brother is 40 years old and last Friday he started to have a headache in his left front area. He describes the headache like small knife stabs, not very strong, just annoying, and with a kind of regular frequency (once a minute, some times less). He also has very high fever , reaching up to 40 degrees that goes down to 37 as soon as he takes 2 paracets. He has no cold symptoms, or back or neck pains.
We went to the doctor yesterday and they said they were not sure of it being a virus or a bacteria, and they gave him antibiotics anyway. He has not improved since yesterday though. We are starting to be concerned about it and afraid that it could be something more serious. Any advices?
Thanks for posting your query.
Normally when ever fever comes it can lead to headache what ever may be the cause. Your doctor is right, sometimes of the first visit it is not possible to have definitely clue about the reason for fever.
The symptoms and fever pattern suggests again a...
I am 64, 6'2'', 205lbs and in good health. this week i was outside staining my deck and got a bad sunburn on the left side of the back of my neck. two days later i noticed a red rash and it appears small bumps in that area and later it vseem to have spread along the shoulder of the same area as the neck. i did not have a fever, chills, sick on stomach,etc and took plenty of fluids. i have taken benedryl and put aloe gel on the areas for the last two days. it appears to have stopped spreading but it's still very red ); the itching has stopped and there is no pain. is this an approach to keep doing and how long should it be before seeing a major improvement.
Thanks for writing to us.
Sunburn is condition that occurs to skin that has been overexposed to the sun's ultraviolet (UV) rays. Too much time in the sun without protection can result in redness, pain, and even blisters.
Well, you are suffering from sunburn, this condition may be serious,...
MY TWO AND A HALF YEAR OLD HAD 102 FEVER YESTERDAY AND HAS VERY RED GUMS AND A SWOLLEN UPPER LIP TODAY WHAT IS CAUSING THIS?
Hello and thanks for your query.
Generally we have to assume a virus or bacteria triggered these symptoms. As for the swelling of the gums and lip - this may be associated as part of an inflammatory response to the infection. Another possibility would be some kind of allergic reaction to a food...
Nearly 48 hours ago, I took an overdose of a mixture of amitriptyline (about 6), valium (8) and 28 cocodamol 30/500. Unbelievably I woke up. Since it is too late to take the antidote for the paracetamol, what do you think my chances of dying or surviving are - presumably I will definitely have liver damage.
Thanks for your query.
As you are suffering from depression and you have taken overdose of cocodamol which contains codeinephosphate and paracetamol both.
Maximum permissible dose of paracetamol is 1000mg, 6 hourly. As you has consumed very high dose, which is harmful to liver. But it is...
I had a Tdap Vaccine about 48 hours ago and my jaw/teeth on my right side (same side of the shot) have been throbbing since an hour after the shot. I've been taking Advil and Tylenol but the pain has yet to go away entirely. When I'm due for my next dose of pain meds, the throbbing returns and is very, very painful. I saw the nurse practitioner of my doctor today and she said I just have TMJ. News to me, I've never had TMJ before.
Could this be a side-effect or allergic reaction to the vaccine and perhaps my doctor is unaware of it?
Thanks for the query.
In relation to the side effects following administration of Tdap vaccine in adults, most frequently encountered side effects are fever, swelling in the injection site and over that part of the limb, headache, nausea and vomiting.
I was diagnosed with a bruised sternum in an auto accident 8 or 9 days ago. The pain is terrible. I have a cold and just to breathe thru my nose just exacerbates it. I have GERD and just taking 500mg of Tylenol (2 of them 2-3 times a day). I was given a prescription for Vicodin but afraid to take it as I have read about addictions to it. Am I worried for nothing? How long will it be before I get better. I went to an exercise class and Zumba lesson and that may be how I got worse. Help, please ... I am 66 years old
Thanks for your query.
Since the chest movements during breathing causes movement in the Sternum producing bone pain. As you are suffering with GERD, Tylenol is not considered to be a suitable drug.
It would be better to start Vicodin as prescribed by your doctor, and do not worry about the...
My 3 year old son has had a fever all day and history of diarhea/vomting in past 24hrs. He had a warm bath and began shaking hard afterwards and continued to do so even though he did not feel cold. I gave him tylenol and even in his bed under blankets he is still shaking. Temp at this time is 37.8
Hi, I am Uma from Edinburgh, Scotland. My daughter is 2 and 1/2 years old. She is having fever (103 and above) for the last 2 days. She also has cough and cold. There is no relief with paracetamol. I am giving her 100mg of meftal thrice a day. Could I give her so much of Meftal? Please suggest.
Hi my son is 7 years old , yesterday afternoon he started saying stomach ache and wanted aircon on, by the bed he had 37.3 tem, and i gave him panadol . didnt sleep well due to stomach pain. Early morning around 2.30am he vomited. Now he is sleeping feeling a bit feverish. Monday only we went outside for shopping and had food from out side (subway). Please let me know what is going on with him.
I have been having alot of stress lately and also trying to get over this kill cold. I have been taking tylenol allergy and sinus each day, the liquid, but haven't gone over the directed amount. Now I am having a slightly irregular heart beat, like, 1, 2, 345, 6, 7, 8, 91011, 12, 13. Something like that. It's kind of scary but isn't producing any symptoms like tired, dizzy, nothing. Should I worry? The heartbeat thing has been going on for about a day, the cold is almost gone now so I stopped with the meds. Thanks, Matthew
7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.
I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...